MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W020210150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported during inflation of a nanocross pta balloon catheter, the balloon burst and the procedure could not be continued.Lesion morphology is unknown.The balloon was inflated once prior to the burst.Burst pressure and the type of burst were not reported.It is unknown if there were any fragments of the balloon.It was reported that the procedure was completed with this device and no patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the nanocross balloon dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The nanocross dilatation catheter was received with sanguine residue within the inflation portion of the y-manifold, sanguine residue/fluid within the balloon chamber, and the balloon chamber in a post-inflation profile.Attempts were made to inflate the balloon without a guidewire as a guidewire could not pass through the guidewire lumen.The balloon chamber started to inflate at approximately 4 atm (nominal pressure = 8 atm rated burst pressure = 14 atm).However, at this point a pinhole leak was noted in the proximal end of the balloon chamber.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7291059
Report Number2183870-2018-00113
Device Sequence Number2248458
Product Code LIT
UDI-Device Identifier00821684066201
UDI-Public00821684066201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2020
Device Catalogue NumberAB14W020210150
Device Lot NumberA461820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;